advertisement
advertisement

L4-L5-S1 arthritis

I finally saw pain management Dr on Monday Jan 23.. Come to find out, I have been diagnosed with lower back arthritis.. My lower back will lock up daily with numbness and tingling down lower back into buttox. 

They want me to try 3 injections, 3 months. My surgeon never told me I had arthritis. I do have narrowed left faranium L5-S1.  St.Francis hospital has golf carts that take you from parking garage right to pain management on 4th floor... Very useful especially when you can't walk long distance..

The Dr has no answer for my numbness in lower back or locking up.. I drop down to knees in pain.. Have groin pain also. I saw my uroligist to rule out kidney stones. Something not right in lower back..
advertisement

Comments

  •  The narrowing you mentioned might be pinching on a nerve to account for the numbness you feel. Was foraminal stenosis also brought up? It would cause trouble with walking and balance. Sacroiliac dysfunction pain often radiates to the hip and buttocks. Only your doctor can know for sure. Seeking a second opinion is recommended if your doctor is still at a loss as to what is causing your symptoms. 
  • Yes I do have foraminal stenosis on L5-S1 level.. My DR's are all stumped on what causing my sudden numbness and low back locking up. No one has answers.. Scary and frustrated. 
    I am using a cane now for walking, The pain management Dr told me, the injection may not work, she won't know till I do the 3 month injections. I have be sedated her recommend due to my previous fusion and back pain.. Not looking forward to a 15 minute injection, but around 3 hours total for prep,iv,procedure, waking up recovery..
  • advertisement
  • MamaGooseMMamaGoose VirginiaPosts: 10
    You don't need to worry about pain or discomfort during the epidural, especially if you are partially sedated.  (Be sure to ask that anti-nausea medicine be included with your sedation, though.)  I hope these injections will help you.  They did not help in my situation, but everybody is different.
  • I had my cauda injection done last Monday, a week later I feel sick, hot and cold.. Right foot toes tingling more than before. Pain seems getting worse not better.. Called pain management, and they told me following up with my primary Dr, which I am seeing Thurs night..
    Is this normal to feel sick after?? They used versed @ 3 mg, and fentanyl @ 150 mg...
  • optimus29optimus29 Posts: 16
    edited 03/10/2017 - 11:18 AM
    What's scaring me now, my right foot on bottom to toes, tingling which I never had that bad before injection.. And my private area started to tingle also.. Been checked for infection, disease, nothing shows.. I see my surgeon the 24, hopefully I will get answers if I need another surgery or not.. Also left ring finger is numb at top of finger...
  • advertisement
  • SavageSavage United StatesPosts: 4,299
    Hi optimus!
    Have you looked at the dermdome map?..can find with search, upper right on page.
    It is not to be used as diagnostic tool, but general information that may be helpful..
advertisement
Sign In or Join Us to comment.